Flash Flood, Tishomingo
- When
- April 23, 6:20 PM CST to 7:20 PM CST
- Where
- Tishomingo County, Mingo to 0.3 mi ESE of Mingo
- Cause
- Heavy Rain
- Reported by
- Storm Chaser
- Coordinates
- 34.630, -88.150
CR 98 was flooded near Cedar Creek Ridge Farms.
A slow moving cluster of convection continued to back build bringing torrential rainfall rates to the MS/AL county line. Estimated rates neared 5 inches over 3 hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A slow moving cluster of convection continued to back build bringing torrential rainfall rates to the MS/AL county line. Estimated rates neared 5 inches over 3 hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 23, 5:56 PM CST, 24 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Memphis TN 656 PM CDT Wed Apr 23 2025 ...New AVIATION... .KEY MESSAGES... Updated at 638 PM CDT Wed Apr 23 2025 - Significant river flooding will continue across portions of the Mid-South through this week. - Shower and thunderstorm chances will trend higher through Friday, then become more scattered over the weekend. - Temperatures should remain above normal for much of the week with highs in the 80s. && .DISCUSSION... (This evening through next Tuesday) Issued at 220 PM CDT Wed Apr 23 2025 The next several days will feature a summer-like pattern comprised of daily thunderstorm chances and highs in the 80s. Shower and thunderstorm coverage will increase each day as multiple, weak shortwaves cross the Mid-South. The severe weather parameter space through Friday lacks adequate bulk shear, but does house SBCAPE in excess of 1000 J/kg. Significant severe storm development is not anticipated due to inadequate shear. However, a few storms may tap into available fuel and produce pulse-like hailers and a damaging wind gust or two. Given the relatively sporadic nature of storm development through Friday, rainfall amounts are estimated to remain less than an inch. Despite low QPF, flooding will be a concern as soil saturation remains around 50%. Any intense rainfall may cause flooding issues along local streams and rivers. Luckily, things briefly dry out on Saturday as a cold front slowly moves across the Mid-South. Isolated showers and thunderstorms will accompany this frontal passage, but coverage will diminish throughout Saturday. Sunday looks to be mostly dry with a few lingering showers in north Mississippi. Upper level ridging returns on Monday with additional rain chances returning next Tuesday and Wednesday. ANS && .AVIATION... (00Z TAFS) Issued at 655 PM CDT Wed Apr 23 2025 Difficult TAF set continues this issuance as a stationary front remains just north of I-40. A makeshift MCV is currently moving over north Mississippi, impacting TUP. The biggest question remains as to when isolated showers and thunderstorms will stop and start up again as we as a summertime-like pattern continues over the region. There is a pretty good signal for fog across all terminals along already saturated soils and as winds go calm overnight. Shower and occasional thunderstorm chances increase again tomorrow afternoon, though, confidence is not high enough to prevail in TAF. VFR conditions will prevail through much of the period, with MVFR conditions expected overnight ahead of the next wave of convection. TUP looks pretty socked in tomorrow given its placement south of the aforementioned boundary. Predominately light southeast winds will remain through over the next 30 hours. AEH && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...ANS AVIATION...AEH
Special Weather Statement
National Weather Service Memphis TN
427 PM CDT Wed Apr 23 2025
TNZ050>052-232200-
Madison TN-Crockett TN-Haywood TN-
427 PM CDT Wed Apr 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CROCKETT...EAST
CENTRAL HAYWOOD AND WESTERN MADISON COUNTIES THROUGH 500 PM CDT...
At 427 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mercer, or 12 miles east of Brownsville, moving north at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Neely, Bells, Malesus, Fruitvale, Bemis, Adair, Huntersville, Gum
Flat, Jackson, Westover, Roberts, Carroll, Gilmore, Denmark,
Leighton, Mercer, Oakfield, and Uptonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3544 8889 3548 8913 3577 8913 3571 8871
TIME...MOT...LOC 2127Z 188DEG 9KT 3553 8904
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
AEHSpecial Weather Statement
National Weather Service Memphis TN
539 PM CDT Wed Apr 23 2025
MSZ012-013-232315-
Lafayette MS-Panola MS-
539 PM CDT Wed Apr 23 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN LAFAYETTE AND
SOUTHEASTERN PANOLA COUNTIES THROUGH 615 PM CDT...
At 539 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 8 miles southwest of Burgess, or 9 miles east of
Batesville, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Springdale, Teckville, Burgess, Shuford, Taylor, College Hill
Station, College Hill, Hayes Crossing, Holly Springs National Forest,
Oxford, John W Kyle State Park, Eureka Springs, Yocona, Abbeville,
Batesville, and Water Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3438 8995 3456 8954 3455 8953 3423 8937
3419 8961 3419 8972 3417 8972 3416 8977
3416 8986
TIME...MOT...LOC 2239Z 242DEG 16KT 3428 8978
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
SJMSpecial Weather Statement
National Weather Service Memphis TN
618 PM CDT Wed Apr 23 2025
MSZ012-013-232345-
Lafayette MS-Panola MS-
618 PM CDT Wed Apr 23 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN LAFAYETTE AND
SOUTHEASTERN PANOLA COUNTIES THROUGH 645 PM CDT...
At 618 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Holly Springs National Forest, moving northeast at
20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Springdale, Teckville, Burgess, Shuford, Taylor, College Hill
Station, College Hill, Hayes Crossing, Holly Springs National Forest,
Oxford, John W Kyle State Park, Eureka Springs, Yocona, Abbeville,
Batesville, and Water Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3438 8995 3456 8954 3455 8953 3423 8937
3419 8961 3419 8972 3417 8972 3416 8977
3416 8986
TIME...MOT...LOC 2318Z 242DEG 16KT 3436 8960
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
SJMSpecial Weather Statement
National Weather Service Memphis TN
622 PM CDT Wed Apr 23 2025
MSZ012-013-015-021-232345-
Lafayette MS-Pontotoc MS-Panola MS-Yalobusha MS-
622 PM CDT Wed Apr 23 2025
...A STRONG THUNDERSTORM WILL IMPACT LAFAYETTE...NORTHERN
YALOBUSHA...NORTHWESTERN PONTOTOC AND SOUTHEASTERN PANOLA COUNTIES
THROUGH 645 PM CDT...
At 618 PM CDT, Doppler radar was tracking a strong thunderstorm over
Water Valley, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Springdale, Altus, Keel, Burgess, Shuford, George Payne State Park,
Taylor, Water Valley, Delay, College Hill Station, Tula, College
Hill, Denmark, Holly Springs National Forest, Lafayette Springs,
Thaxton, Velma, Oxford, Paris, and Yocona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3414 8992 3414 8993 3454 8959 3433 8911
3416 8940 3416 8951 3410 8951 3396 8974
TIME...MOT...LOC 2318Z 228DEG 18KT 3416 8966
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
SJMSpecial Weather Statement
National Weather Service Memphis TN
636 PM CDT Wed Apr 23 2025
MSZ004-009-014-016-240000-
Tippah MS-Union MS-Lee MS-Prentiss MS-
636 PM CDT Wed Apr 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN UNION...NORTHERN
LEE...SOUTHEASTERN TIPPAH AND WESTERN PRENTISS COUNTIES THROUGH 700
PM CDT...
At 636 PM CDT, Doppler radar was tracking a strong thunderstorm over
Baldwyn, moving northwest at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Graham, Chapelville, Jericho, Alpine, Blackland, Corrona, Graves,
Blair, Guntown, Baldwyn, Geeville, Locum, Boggan Bend, Jumpertown,
Wheeler, Frankstown, Pratts Friendship, Bethany, Keownville, and
Saltillo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3447 8853 3447 8854 3445 8854 3437 8866
3454 8893 3474 8866 3450 8848
TIME...MOT...LOC 2336Z 135DEG 12KT 3449 8865
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
SJMSpecial Weather Statement
National Weather Service Memphis TN
637 PM CDT Wed Apr 23 2025
MSZ003-004-240000-
Tippah MS-Benton MS-
637 PM CDT Wed Apr 23 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN TIPPAH AND NORTHEASTERN
BENTON COUNTIES THROUGH 700 PM CDT...
At 637 PM CDT, Doppler radar was tracking a strong thunderstorm near
Canaan, or 13 miles northwest of Ripley, moving southeast at 15 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Canaan, Murry, Brody, Whitten Town, Hamilton, New Canaan, Gravestown,
Ripley, Falkner, Tiplersville, Ashland, and Walnut.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3466 8897 3486 8927 3500 8913 3499 8911
3491 8882 3486 8882
TIME...MOT...LOC 2337Z 300DEG 11KT 3488 8909
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
AEHThe Columbus AFB radar (KGWX), 83 km away, was scanning. The volume nearest the first event began at 00:22 UTC.
1 flash flood. Local standard time, as filed.
CR 98 was flooded near Cedar Creek Ridge Farms.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2025Every state in 2025This day in weather historyWarnings in Mississippi, April 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1254234.